Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 6, 2020, 12:39 AM CDT for Clark County, Pike County, Arkansas. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 6, 2020, 2:28 AM CDT
- In force
- 109 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 134 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WGUS54 KLZK 060539
FFWLZK
ARC019-109-060845-
/O.NEW.KLZK.FF.W.0039.200606T0539Z-200606T0840Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1239 AM CDT Sat Jun 6 2020
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Clark County in southwestern Arkansas...
Southeastern Pike County in southwestern Arkansas...
* Until 340 AM CDT.
* At 1239 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Gurdon, Okolona, Beirne, Halfway, Gum Springs in Clark County,
Richwoods, Delight, Antoine, Alpine, Billstown, Hollywood,
Burtsell, Curtis, Shawmut, Pisgah, Griffithtown and Dalark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3396 9362 3415 9353 3425 9345 3428 9339
3425 9330 3408 9308 3406 9289 3399 9289
3399 9295 3383 9322 3385 9329 3387 9330
3390 9330 3396 9338 3395 9342 3396 9347
3394 9353 3395 9353
FLASH FLOOD...RADAR INDICATED
$$
671 follow-up statement
300
WGUS74 KLZK 060728
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
228 AM CDT Sat Jun 6 2020
ARC019-109-060738-
/O.CAN.KLZK.FF.W.0039.000000T0000Z-200606T0840Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Pike AR-
228 AM CDT Sat Jun 6 2020
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CLARK AND
SOUTHEASTERN PIKE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3396 9362 3415 9353 3425 9345 3428 9339
3425 9330 3408 9308 3406 9289 3399 9289
3399 9295 3383 9322 3385 9329 3387 9330
3390 9330 3396 9338 3395 9342 3396 9347
3394 9353 3395 9353
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:25 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 6, 12:25 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1225 AM CDT Sat Jun 6 2020 .AVIATION...Updated with a discussion for the 06/06Z TAFs Currently monitoring a region of TSRA moving S/W through the HOT/ADF area. Storms are expected to continue S/Wwrd over the next few hours, eventually exiting the state early Sat morning. Some reduced VIS and patchy fog may be possible across the state in the predawn hours Sat morning. After sunrise, VFR conditions will persist through the end of the fcst period with light E/NErly winds. && .PREV DISCUSSION...(ISSUED 238 PM CDT Fri Jun 5 2020) Short Term...Tonight thru Sunday... Remnant MCS drifted out of MO this afternoon and started to intensify as it moved to the southeast. The vast majority of this ended up east of the LZK forecast area, but one storm became strong enough to warrant the issuance of a warning. The area remains on the eastern edge of an upper level ridge. There is a significant amount of mid-level instability in place across the area with relatively little CIN in place. Wind shear is minimal. The dynamics of the ridge seem to be keeping most of the storms over the eastern portions of the state for the time being. The short term models have been all over the place in regards to how to handle the situation today and tonight. NAMNest and WRF models have been much more prolific with the convection, taking it well into the western portions of the state. HRRR model families have been more conservative, and while far from perfect, have been closer to the current situation. Models show the potential for further development mainly across the southeast quarter of the state, and I have gone with this trend. The potential for severe wind gusts certainly remains thru tonight. Ridging will continue across the area thru the period, and daily max temps will remain in the 90's with dewpoints generally in the 70's. Extended Term...Sunday Night thru Friday... The main story during the extended period forecast will be the arrival of Tropical Depression Cristobal. The tropical system is expected to move into the Gulf of Mexico this evening, and strengthen into a Tropical Storm as it approaches the United States. Late this weekend and into early next week, Cristobal is expected to move through portions of Louisiana, Mississippi, and Arkansas. Although Cristobal should weaken as it moves through Arkansas, much of the state will see widespread rainfall Monday through Tuesday night. Through this period, much of the central and eastern sections of the state could see between 3 and 5 inches of rain, with lesser amounts around 2 to 3 inches across western portions of the state. This will likely change as we proceed through the weekend and into early portions of the coming week, as any changes to the strength or path of the storm could alter the forecast. Strong and gusty winds may also be possible, especially across the southern portions of the state. Remnants of the storm will likely merge with troughing across the Plains regions by mid week, allowing a storm system approaching from the west to push through the Natural State. An associated surface cold front will also swing through the state, and help clear out rain chances on Wednesday and Thursday. Behind this feature, high pressure will return and help keep conditions dry. Conditions will be warm and humid, but cloud cover and rainfall from Cristobal, and the passage of a cold front, will help keep temperatures more mild than what we've recently seen. In fact, for most of the period, temperatures should be near normal values for this time of year. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GREEN
Hazardous weather outlook, Jun 5, 10:36 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1036 PM CDT Fri Jun 5 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-070345- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1036 PM CDT Fri Jun 5 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Thunderstorms will continue into the early morning hours in central and south Arkansas. Some of the storms will be strong to severe, with the primary hazard being damaging straight line winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday For Saturday and Sunday, with temperatures expected to climb into the lower 90s and abundant moisture in place near the surface, heat indices could approach or briefly exceed 100 degrees in some places. As remnants of Tropical Storm Cristobal approach the state from the south Monday into Tuesday, widespread rainfall can be expected. Additional impacts from the system could include locally strong wind gusts as well as isolated tornadoes. With potential impacts heavily dependent on the future track of this storm, monitor the latest forecast information for updates. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51
In the hours before
Local storm report, Jun 5, 10:56 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1056 PM CDT FRI JUN 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 1 N PRATTSVILLE 34.33N 92.54W
06/05/2020 E1.00 INCH GRANT AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2000387
JHOODSpecial weather statement, Jun 5, 11:16 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Little Rock AR 1116 PM CDT Fri Jun 5 2020 ARZ053-054-060445- Hot Spring AR-Clark AR- 1116 PM CDT Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTH CENTRAL HOT SPRING COUNTIES UNTIL 1145 PM CDT... At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near DeGray Lake State Park, or 7 miles north of Arkadelphia, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arkadelphia... Caddo Valley... Gum Springs in Clark County... Richwoods... Halfway... DeGray Lake State Park... Friendship... Bismarck... Hollywood... Lower Lake Recreation Area... Curtis... Midway in Hot Spring County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3432 9319 3429 9295 3396 9300 3409 9334 TIME...MOT...LOC 0415Z 011DEG 8KT 3422 9310 67
Local storm report, Jun 5, 11:26 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1126 PM CDT FRI JUN 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SLOVAK 34.65N 91.58W
06/05/2020 E1.00 INCH PRAIRIE AR SOCIAL MEDIA
AT LEAST QUARTER SIZE HAIL FELL AT SLOVAK.
&&
46Local storm report, Jun 5, 11:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 PM CDT FRI JUN 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL DEGRAY LAKE 34.24N 93.18W
06/05/2020 E1.00 INCH CLARK AR EMERGENCY MNGR
QUARTER EIZE HAIL WAS REPORTED AT LAKE DEGRAY.
&&
46Special weather statement, Jun 5, 11:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1157 PM CDT Fri Jun 5 2020
ARZ052-053-062-066-060530-
Pike AR-Clark AR-Dallas AR-Ouachita AR-
1157 PM CDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN PIKE...WEST
CENTRAL DALLAS AND NORTHWESTERN OUACHITA COUNTIES UNTIL 1230 AM
CDT...
At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Halfway, or 10 miles west of Arkadelphia, moving southwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arkadelphia... Gurdon...
Caddo Valley... Chidester...
Okolona... Whelen Springs...
Beirne... Gum Springs in Clark County...
Halfway... Richwoods...
Poison Springs State Park... White Oak Lake State Park...
Delight... Antoine...
Alpine... Curtis...
Reader... Vaden...
Dalark... Burtsell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3371 9311 3378 9310 3382 9314 3380 9318
3383 9322 3384 9329 3388 9331 3389 9330
3392 9334 3394 9334 3396 9338 3395 9342
3396 9346 3410 9366 3428 9331 3406 9284
3362 9298
TIME...MOT...LOC 0457Z 039DEG 18KT 3409 9325
67Local storm report, Jun 6, 12:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 AM CDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG DONALDSON 34.24N 92.92W
06/05/2020 HOT SPRING AR PUBLIC
POWERLINES WERE KNOCKED DOWN IN THE AREA.
&&
EVENT NUMBER LZK2000388
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 33 min |
| Jun 5, 7:30 PM CDT | Special Weather Statement | LZK | Lincoln | 45 min |
| Jun 5, 7:36 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 37 min |
| Jun 5, 7:40 PM CDT | Special Weather Statement | LZK | Lonoke | 50 min |
| Jun 5, 8:02 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
| Jun 5, 8:11 PM CDT | Special Weather Statement | LZK | Drew | 64 min |
| Jun 5, 8:25 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 50 min |
| Jun 5, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski | 44 min |
| Jun 5, 9:18 PM CDT | Special Weather Statement | LZK | Pulaski | 42 min |
| Jun 5, 10:07 PM CDT | Special Weather Statement | LZK | Pulaski | 38 min |
| Jun 5, 10:12 PM CDT | Special Weather Statement | LZK | Grant | 48 min |
| Jun 5, 10:46 PM CDT | Special Weather Statement | LZK | Saline | 44 min |
| Jun 5, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring | 41 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | LZK | Clark | 29 min |
| Jun 5, 11:20 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 40 min |
| Jun 5, 11:40 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| Jun 5, 11:57 PM CDT | Special Weather Statement | LZK | Clark | 33 min |
| Jun 6, 12:15 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 15 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.